Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Albuquerque, NM

November 20, 2007

NWS Albuquerque, NM issued this red flag warning at Nov 20, 2007, 7:38 AM MST. It took effect at Nov 20, 2007, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 7:38 AM MST (14:38 UTC)
In effect from
Nov 20, 2007, 10:00 AM MST
Expired
Nov 20, 2007, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 201438
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 AM MST TUE NOV 20 2007

...RED FLAG WARNING LATE THIS MORNING THOUGH AFTERNOON FOR 
PORTIONS OF THE CENTRAL HIGH PLAINS AND EAST CENTRAL PLAINS...

.DRY AIR IS IN PLACE ACROSS EASTERN NEW MEXICO AND AS THE
TEMPERATURES WARM TO WELL ABOVE AVERAGE LEVELS TODAY...RELATIVE 
HUMIDITIES WILL DROP SHARPLY. AT THE SAME TIME...A SURFACE LOW
WILL DEEPEN EAST OF THE STATE AHEAD OF THE NEXT UPPER LEVEL STORM
SYSTEM AND SOUTH OF AN APPROACHING COLD FRONT. WEST WINDS WILL
INCREASE DURING THE MORNING AND PERSIST INTO THE AFTERNOON. DURING
THIS TIME...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP GENERALLY ALONG AND SOUTH OF INTERSTATE 40 FROM CLINES
CORNERS TO TUCUMCARI.

NMZ107-108-210000-
/O.NEW.KABQ.FW.W.0023.071120T1700Z-071121T0000Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
738 AM MST TUE NOV 20 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

05

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 20, 6:33 AM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 20, 6:33 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 AM MST TUE NOV 20 2007

.UPDATE...
WILL BE ISSUING RED FLAG WARNING BROADLY ALONG INTERSTATE 40
CORRIDOR FROM SANDIA MTS TO TEXAS BORDER FOR STRONG WINDS AND LOW
HUMIDITIES AS COLD FRONT SAGS SOUTHWARD LATE THIS MORNING THROUGH
MUCH OF THIS AFTERNOON. WARNING STATEMENT AND FIRE WEATHER
PLANNING FORECAST DUE OUT BY 8 AM MST.

SHY

&&

.PREV DISCUSSION...259 AM MST TUE NOV 20 2007...
CURRENT CHART...BROAD TROUGH ALOFT FROM CENTRAL CANADA SOUTHWEST
TO NORTHERN NEVADA SUPPORTING BROAD ZONAL FLOW...WITH WEAK SADDLE
OF SURFACE HIGH PRESSURE OVER NEW MEXICO BETWEEN SURFACE LOW OVER
SOUTHERN NEVADA...AND TROUGH OVER THE TEXAS PANHANDLE. SOUTHEAST
BOUND COLD FRONT NOW LYING FROM CENTRAL CALIFORNIA TO CENTRAL UTAH
HEADING TOWARD NEW MEXICO...AND TROUGH ALOFT SWINGING SOUTH AND
EAST TOWARD THE STATE OVER THE NEXT COUPLE OF DAYS WILL USHER IN
MAJOR CHANGES TO THE WEATHER PATTERN STATEWIDE LEADING INTO THE
THANKSGIVING WEEKEND.

SHORT TERM...TODAY AND TONIGHT...BASE OF AMPLIFYING TROUGH ALOFT
WILL CREEP INTO SOUTH CENTRAL NEVADA DURING THE DAY TODAY...WITH
ASSOCIATED SURFACE COLD FRONT REACHING THE COLORADO BORDER OF NEW
MEXICO BY LATE THIS AFTERNOON...AS SURFACE LOW DEEPENS OVER THE
TEXAS PANHANDLE....PROVIDING THE FINALE ON A LONG RUN OF WARM
NOVEMBER WEATHER FOR THE STATE. COLD AIR WILL CROSS INTO NORTHERN
NEW MEXICO TONIGHT...WITH THE FIRST ROUNDS OF TEN DEGREE PLUS
TEMPERATURE DROPS AS THE FRONT MOVES THROUGH. SURFACE LOW SHIFTING
TO CENTRAL TEXAS ALONG WITH TROUGH DIG ALOFT INTO NEW MEXICO WILL
HELP SPILL THE COLDEST AIR INTO THE NORTHEAST FOR TONIGHT...WITH
INCREASING CLOUDS AND AN ISOLATED RAIN OR SNOW SHOWER NEAR THE
COLORADO BORDER IN COLFAX AND UNION COUNTIES.

LONGER TERM...INTO WEDNESDAY...TROUGH AXIS SHIFTING FROM HUDSONS
BAY SOUTHWARD TO NORTHEAST NEW MEXICO...AND AS SURFACE HIGH BUILDS
OVER SOUTHEAST COLORADO...ASSOCIATED COLD PLUNGE WILL HAVE REACHED
A LINE FROM GALLUP TO ROSWELL...WITH WEDNESDAY DAYTIME
TEMPERATURES RUNNING 10 TO 20 DEGREES COLDER THAN TUESDAY. WITH
DYNAMICS ALOFT STILL CONFINED TO NORTHEAST SECTIONS OF THE
STATE...MORNING SNOW SHOWERS WILL MIX WITH RAIN AS TEMPERATURES
STRUGGLE TO BREAK FREEZING BY AFTERNOON. NEXT WEATHER HAMMER
TAKING SHAPE WEDNESDAY NIGHT OVER NEVADA...AS COLD PUSH SOUTHWARD
AND WESTWARD OVERNIGHT WILL SHIFT WINDS TO EASTERLY WITH A GUSTY
NIGHT ON TAP FOR THE RIO GRANDE VALLEY AS WIND SPEEDS PICK UP
BELOW CANYONS. AS COLD AIR SPILLS WESTWARD...ALBUQUERQUE SUNPORT
WILL LOG THE FIRST BELOW FREEZING TEMPERATURE OF THE SEASON.

INTO THANKSGIVING...MAIN EVENT UNDERWAY IN THE MORNING...AS TROUGH
ALOFT CLOSES UP INTO A LOW OVER CENTRAL UTAH BACKING WINDS ALOFT
OVER NEW MEXICO TO SOUTHWEST...AND PUTTING BEST DYNAMICS BACK IN
OVER THE HEART OF THE STATE. WITH COLD AIR RELENTLESS IN ITS
WESTWARD PUSH THROUGH THE DAY...MOST OF THE STATE BRACING FOR A
BLUSTERY AND SHOWERY DAY...WITH SNOWS EXTENDING FROM THE NORTHERN
MOUNTAINS SOUTHWARD TO THE SACRAMENTOS AND GUADALUPES OF LINCOLN
AND CHAVES COUNTIES. WITH SOIL TEMPERATURES STILL BASKING FROM A
MONTH OF BAKING...ACCUMULATIONS MAY BE TOUGH TO PILE UP...BUT
NUISANCE TO HOLIDAY TRAVEL EMERGING AS THE CHIEF HEADACHE. MORE
SERIOUS ACCUMULATIONS POSSIBLE OVER THE SANGRE DE CRISTO HIGH
COUNTRY WHERE COOLER SOIL TEMPERATURES AND LONGER SPELL WITH
COOLER AIR WILL PRESERVE THE SNOWPACK.

FRIDAY THROUGH THE WEEKEND...LITTLE BREAK FROM THE SNOW AND RAIN
PATTERN WITH TEMPERATURE PLUNGES BOTTOMING OVER THE WEEKEND ON THE
ORDER OF A DOZEN DEGREES BELOW NORMAL. SPRAWLING CLOSED LOW ALOFT
WILL SET UP OVER SOUTHERN NEW MEXICO ON SATURDAY...WITH BROAD LOW
LEVEL NORTHEAST FLOW PROVIDING OROGRAPHIC ENHANCEMENTS ON EASTERN
SLOPES AS THE SNOW AND RAIN CONTINUES. FIRST RELIEF FROM THE
ACTION SHOWS UP SUNDAY MORNING...AS CLOSED LOW ALOFT MOVES TO
CENTRAL TEXAS...AND SHOWERS TAPER AND SKIES CLEAR FROM NORTHWEST
TO SOUTHEAST IN ITS WAKE...ALL IN TIME FOR THE WORK WEEK TO START
MONDAY MORNING.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ107-108.

&&

25
Hazardous weather outlook, Nov 20, 5:35 AM MST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 AM MST TUE NOV 20 2007

NMZ001>021-026-211300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
535 AM MST TUE NOV 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR  PORTIONS OF
EAST CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD
FRONT SWEEPING SOUTHWARD AND WESTWARD ON WEDNESDAY WILL PRODUCE
BLUSTERY WINDS THROUGH PASSES AND BELOW CANYONS OVER THE RIO
GRANDE VALLEY WEDNESDAY NIGHT. THE COLD FRONT COMBINED WITH A
PAIR OF WEATHER SYSTEMS MOVING ACROSS THE AREA WILL PRODUCE
WIDESPREAD RAIN AND SNOW SHOWERS FROM EARLY THANKSGIVING MORNING
THROUGH SUNDAY MORNING. WARM SOIL TEMPERATURES WILL LIMIT SNOW
ACCUMULATIONS...BUT SIGNIFICANT ACCUMULATIONS ARE POSSIBLE OVER
THE NORTHERN HIGHLANDS FROM SANTA FE AND LAS VEGAS NORTH TO THE
COLORADO BORDER THROUGH THE DAY ON FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

In the hours before

Special weather statement, Nov 20, 3:31 AM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MST TUE NOV 20 2007

NMZ001>021-026-201915-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
331 AM MST TUE NOV 20 2007

...DOUBLE DIGIT TEMPERATURE DROPS HEADING INTO THANKSGIVING
WEEKEND...

...WIDESPREAD RAIN AND SNOW SHOWERS ARRIVING ON THANKSGIVING AND
CONTINUING THROUGH THE HOLIDAY WEEKEND...

A SLOW MOVING WEATHER SYSTEM OVER CENTRAL NEVADA WILL MOVE TO
NORTHEAST NEW MEXICO BY THIS EVENING...WITH AN ASSOCIATED COLD
FRONT SWEEPING INTO THE NORTHEAST PORTIONS OF THE STATE BY
TONIGHT. TEMPERATURES DROPPING RAPIDLY IN NORTHEAST NEW MEXICO IN
THE TEETH OF GUSTY NORTHERLY WINDS WILL CHILL WEDNESDAY
TEMPERATURES 20 TO 30 DEGREES BELOW THOSE OF TODAY.

AS THIS VERY COLD AIR SPREADS SOUTHWARD AND WESTWARD OVER THE
REMAINDER OF THE STATE ON WEDNESDAY NIGHT...ANOTHER WEATHER SYSTEM
WILL APPROACH NEW MEXICO FROM THE GREAT BASIN...AND SET UP A
BLUSTERY...SHOWERY...AND WINTRY THANKSGIVING MORNING.

RAIN AND SNOW SHOWERS OVER NORTHEAST NEW MEXICO WILL SPREAD
RAPIDLY SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN TO THE SACRAMENTO AND GUADALUPE MOUNTAINS OF LINCOLN AND
CHAVES COUNTY EARLY THANKSGIVING MORNING....AND THESE WILL SPREAD
BROADLY ACROSS THE STATE ON THANKSGIVING DAY. WITH SOIL
TEMPERATURES STILL WARM...SNOW ACCUMULATIONS WILL BE MODEST...BUT
THOSE TRAVELING IN NEW MEXICO ON THE HOLIDAY SHOULD BE PREPARED
FOR A SHOWERY MIX OF RAIN AND SNOW. BY THANKSGIVING
NIGHT...EXPECT SIGNIFICANT SNOW ACCUMULATIONS OVER THE SANGRE DE
CRISTO MOUNTAINS...NORTH AND WEST OF INTERSTATE 25 FROM NORTHERN
SANTA FE...SANDOVAL...AND SAN MIGUEL COUNTIES NORTH TO THE
COLORADO LINE.

THE WINTRY WEATHER WILL CONTINUE THROUGH MUCH OF THE
WEEKEND...WITH CONTINUED COLD TEMPERATURES...BLUSTERY WINDS...AND
SHOWERS OF RAIN AND SNOW. CONDITIONS WILL IMPROVE GRADUALLY IN THE
NORTHWEST PART OF THE STATE LATE SUNDAY...WITH TAPERING SHOWERS
AND SOME BREAKS IN THE CLOUDS WORKING INTO EASTERN AND SOUTHEAST
NEW MEXICO AS THE WORK WEEK BEGINS.

ALTHOUGH UNCERTAINTY REMAINS IN THE PATH OF THESE WEATHER
SYSTEMS...GOOD PLANNING WOULD MAKE SURE WARMER CLOTHES ARE AT HAND
LEADING INTO THE THANKSGIVING WEEKEND...EXPOSED PLUMBING IS
PREPARED FOR COLD TEMPERATURES...AND LOOSE OUTDOOR ITEMS TIED DOWN
OR BROUGHT INDOORS.

THOSE WITH HOLIDAY TRAVEL PLANS SHOULD EXPECT A WIDE VARIETY OF
TRAVEL CONDITIONS...FROM WINTER DRIVING OVER THE HIGH COUNTRY AND
NORTHEAST PLAINS...TO RAIN AND SNOW MIXTURES OVER THE REMAINDER OF
THE STATE. STAY CLOSE TO YOUR PREFERRED WEATHER INFORMATION SOURCE
TO MAKE SURE YOU HAVE THE LATEST FORECASTS AND STATEMENTS PRIOR TO
SETTING OUT...PREPARE YOUR CAR OR TRUCK FOR POSSIBLE WINTER
DRIVING...AND EXPECT DELAYS EN ROUTE.

SHY

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.